Información de la revista
Vol. 115. Núm. 7.
Páginas T730-T731 (julio - agosto 2024)
Compartir
Compartir
Descargar PDF
Más opciones de artículo
Vol. 115. Núm. 7.
Páginas T730-T731 (julio - agosto 2024)
Image in Dermatology
Acceso a texto completo
[Translated article] Jarisch–Herxheimer Reaction to Topical Ivermectin in Demodicosis?
¿Reacción tipo Jarisch-Herxheimer a ivermectina tópica en demodicosis?
Visitas
655
S. Mateo-Suáreza,
Autor para correspondencia
sandra@clinicadoctoramateo.es

Corresponding author.
, A. Martin-Gorgojob
a Clínica Dermatológica Dra. Sandra Mateo, Santiago de Compostela, Spain
b Servicio ITS/Dermatología, Ayuntamiento de Madrid, Spain
Contenido relaccionado
Actas Dermosifiliogr. 2024;115:730-110.1016/j.ad.2023.03.016
S. Mateo-Suárez, A. Martin-Gorgojo
Este artículo ha recibido
Información del artículo
Texto completo
Descargar PDF
Estadísticas
Figuras (1)
Texto completo

A 40-year-old woman presented for evaluation of erythema and itching in the perioral area, accompanied by small papules located in the perinasal area. Dermoscopy revealed the presence of intense spiny projections on the perioral area and sporadic on the forehead. Upon suspicion of demodicosis, topical 1% ivermectin was prescribed; 24h after the first panfacial application of the cream, the patient consulted for the sudden appearance of frontal and perioral papules and pustules.

An inflammatory reaction was suspected due to acaricidal treatment, topical ivermectin was discontinued and the patient was treated with a 2-week regimen of doxycycline, a 5-day course of prednisone, and chamomile compresses.

The outbreak improved rapidly, with complete healing at 14 days. The ivermectin regimen could be resumed later, without recurrence of lesions (Fig. 1).

Figure 1.

Clinical pictures of the patient.

(0,38MB).

The cutaneous adverse effects reported in the technical data sheet of topical ivermectin are a common finding. We believe that a significant amount of these reactions could be due to transient inflammation caused by massive mite death (analogous to a Jarisch–Herxheimer reaction), which can vary in intensity, has a favorable course, and does not reappear upon reintroduction of ivermectin. This case illustrates this type of reaction: despite the panfacial application of ivermectin, the reaction was only seen in areas with spiny projections.

In our experience, phenomena like the one described are more common than reported in the current medical literature. We believe they are usually indicative of a good response to treatment (reflecting massive mite elimination). Therefore, if they occur, ivermectin can be continued (in case of mild reactions) or gradually reintroduced after suspension and treatment of inflammation (in case of more intense reactions) to resolve demodicosis.

Copyright © 2024. AEDV
Idiomas
Actas Dermo-Sifiliográficas
Opciones de artículo
Herramientas
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?